Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sign for med?
Jun 7, 2009

I am hiv+ for 3 years but had not on med yet. I have been feeling fine, but recently I have weird sneezes that so painful on my upper chest and shoulders area, my eyes are so itchy, nose bleed a few times a day, and watery nose. i also have headache and have rash (shingles diagnosed by my primary doctor). my doctor does not know i am hiv+ so he thinks it is stress related.. is that a sign that it is time to go on med?

Thanks doc.

Response from Dr. Frascino

Hello,

The primary reason to consider antiretroviral therapy is your level of immunodeficiency (measured by your CD4 count) and viral activity (measured by HIV plasma viral load).

The symptoms you describe weird sneezes, itchy eyes, watery nose, etc. are suggestive of seasonal allergic rhinitis ("allergy"), not HIV.

I'm a bit concerned that you indicate that "my doctor does not know I am HIV+." If your doctor doesn't know, then who is taking care of your HIV disease? Hopefully you mean your primary care doctor doesn't know and that you have an HIV specialist managing your HIV disease. Even if this is the case, why are you keeping this a secret from your primary care physician? It's time you leveled with your entire health care team (doctors, dentist, etc.). I also suggest you have a discussion with your HIV specialist about the indications for starting antiretroviral medications. You can also peruse the wealth of information on this site to learn more about HIV treatment, including current thoughts about when to begin.

Good luck.

Dr. Bob



Previous
Cash Paying- No Insurance
Next
you must be totally tired dr bob - part 3 - thank you

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement